it's probably going to depend on what meds they put you on; the only thing I've found that works for my VT is Inderal (Propranolol) but like you I have hypotension (normal for me 90/60) and it doesn't seem to lower my bp as much as other meds have so be cautious about what they give you until you know how it affects you personally.
You may notice with betablockers your hr is lower also; it's a common side effect but my biggest complaint with bb's has been the overwhelming fatigue. Make sure you keep a journal/chart when you start the meds of times/dates with symptoms and side effects - it really will help.
Yes, a permanent fix/cure should be sought.
I'm a guy and old, and my problem is only AFib, so my experience with medications may not relate. That said, when medications were holding me in normal sinus rhythm (propafenone worked the best, and is more than a beta blocker, it is an anti-rhythmic related to Rhythmol) I was able to run for exercise and continued to have that capacity until I went into permanent AFIb at the age of 67. Oh yes, I didn't have any known heart issues until I was in my 50s, lucky me. Still, I have been on beta blockers and other medications now for 15 years and I haven't yet had experienced any long-term reactions, other than my blood pressure has returned to normal, but the meds still keep my HR lower. AFib would push my resting HR over 130, it is now below 80, near 70 if really at rest. I had my 6 month check up with my cardiologist yesterday (an echocardiogram scheduled for this afternoon) and they said HR was 69, and in the doctor's office too : ) He also said to "stay the course" on my medications of a BB and a CCB, yes and warfarin because of the fibrillation.
So, as warned, my situation is vastly different than yours, but we are both humans and I want to let you know we are all "pulling for you", let us know the good news too.
If I were you, I'd give myself some time to heal, then I'd begin to seek out another opinion. I'd look outside the area that I live in and seek out the best of the best in the area of JET. Of course, medical insurance may restrict how far you can search out of your area. Again if it were me, I would first examine the Cleveland Clinic. Time to start thinking outside of the box a little bit.
I don't buy the line from y, "I really don't want to put you on meds because you're young and you'll need to be on them for the rest of your life". Are they suggesting that once you go on them, you can never get ott of them? Or are they referring to the inconvenience of having to take something daily? I've taken Metoprolol for nearly 9 years, twice a day. I take it on rising, and again at dinner. it's mechanical, ingrained on me. Not taking it would seem unnatural for me.
I wouldn't sit back and wait for your current physicians to make the next move, nor would I stop seeing them. But I would quietly begin a search for a second, fresh opinion from a specialist in the area of your problem.
Tom_h, I completely agree with you on the keep looking approach. I really feel like there is someone out there who can help me. Right now the game plan is to go to my Cardiologist on Thursday, hopefully get more clarification on what happened and answers to my questions. My PCP has already referred me to a Cardiologist in the bay area. If that doesn't work, I plan on using other Cardiologists to help point me in the right direction. My uncles transplant Cardiologist is known Nationally, so hopefully he will know someone who might be able to help if this 2nd opinion falls through. I think you said on a different post that I have time on my side, being that I'm only 30.
I'm also pretty sure the doctor was saying that yes, if I choose not to try the ablation I would be on meds for the rest of my life...and that's hopefully going to be a long time. Being on meds long term is not really all that appealing to me and I'm pretty sure it never will.
I'm glad to hear that you found a med that doesn't lower your already low BP. Mine BP runs about the same as yours. It seems like I keep reading about fatigue being a side effect, ugh. I love the idea of having a journal to keep information organized, I'll definitely do that.
I was on beta blockers for 7 years and was able to stay out of Afib that way. My PCP and I came up with this strategy to help with lowered bp: I took 25 mg. Atenolol in 1/4's, 1 to 1-1/2 tablets a day. Lose dose Xanax when needed for the panic than tachycardia seems to bring on for me. Keep a close watch on your blood pressure and delay the dose if it or your heart rate gets too low. I was able to exercise on this regimen, but not get my heart rate up very high. According to the cardiologist, the important thing is to keep moving and it doesn't have to be fast. I am now on Norpace CR and it has kept me out of Afib for over a year. I understand there are some new procedures coming down the pipeline. I was told it would be good if I could wait a couple of more years because ablation techniques are evolving all the time. Good luck to you, don't give up hope. The beta blockers can be managed and they can become second nature as Tom pointed out.